Thunderstorm Wind, Wood
- When
- September 7, 6:32 PM CST
- Where
- Wood County, 2 mi E of Wisconsin Rapids
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.383, -89.783
Severe thunderstorms, that developed on the northern edge of a thunderstorm complex over southern Wisconsin, moved through the central and east-central portions of the state during the evening, downing numerous trees and power lines. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Severe thunderstorms, that developed on the northern edge of a thunderstorm complex over southern Wisconsin, moved through the central and east-central portions of the state during the evening, downing numerous trees and power lines. The storms damaged homes along Lake Dubay (Marathon co.) and knocked down a garage in Knowlton (Marathon co.). Part of a roof was blown from a shed in Brillion (Calumet co.). A house and a former grocery store in Neenah (Winnebago co.) also sustained roof damage from the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 7, 2:45 PM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT FRI SEP 7 2001 THIS WILL BE AN ABREVIATED DISCUSSION AS WE HAVE BEEN BUSY WITH SEVERE WEATHER. SQUALL LINE THAT MOVED THROUGH THE FORECST AREA HAS STABILIZED THINGS FOR AWHILE...AND THINK THAT THE REMAINDER OF THE DAYLIGHT HOURS WILL BE DRY...WITH THE EXCEPTION OF THE FAR WEST WHICH MIGHT GET SOME OF THE STORMS FORMING IN THE NORTHWEST WHERE THE AIR IS DESTABILIZING AGAIN. SEVERAL VORT CENTERS FORECAST TO MOVE THROUGH THE UPPER FLOW AND BRING THE CHANCE OF THUNDERSTORMS OVERNIGHT. BEST UPPER SUPPORT IS IN THE WEST...WHERE HEAVY RAIN POSSIBLE. WILL NOT ISSUE FLASH FLOOD WATCH...BUT INCLUDE MENTION OF HEAVY RAIN IN FORECAST AS PER DISCUSSION WITH LA CROSSE. THUNDERSTORMS LIKELY IN THE WEST SATURDAY MORNING AS SURFACE FRONT APPROACHES. 18Z ETA SUGGESTS THAT EASTERN PART OF FORECAST AREA COULD GET SOME SUNSHINE BEFORE FRONT COMES THROUGH. THIS COULD GET SOME STRONG STORMS FORMING IN THE AFTERNOON. AFTER THAT FRONT GOES THROUGH AND THREAT OF PRECIPITATION SHOULD DROP OFF TO ABOUT 30 PERCENT. COORDINATED WITH LSE AND SPC...THANKS. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI SEP 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM AURORAVILLE WI WIND DAMAGE
09/07/01 WAUSHARA TREES DOWN
PLHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM APPLETON WI WIND DAMAGE
09/07/01 OUTAGAMIE TOP OF TREE ON HOUSE
0156 PM LARSEN WI WIND DAMAGE
09/07/01 BROWN TREES DOWN
PLHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OSHKOSH WI WIND DAMAGE
09/07/01 WINNEBAGO TREES DOWN ON HWY 110
0205 PM APPLETON WI WIND DAMAGE
09/07/01 OUTAGAMIE TREES SNAPPED OFF
PLHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM APPLETON WI WIND DAMAGE
09/07/01 CALUMET TREES DOWN
PLHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM KAUKAUNA WI WIND DAMAGE
09/07/01 OUTAGAMIE LARGE TREE DOWN
PLHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM PENINSULA STATE PARK WI WIND DAMAGE
09/07/01 DOOR *** 1 INJ ***
TREE STRUCK A PERSON
CAUSING MINOR INJURIES.
SCATTERED TREES DOWN MAINLY
OVER SOUTHERN HALF OF THE
COUNTY.
EB/APKThe La Crosse radar (KARX), 129 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
8 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267540, 5267533, 5267534, 5267535, 5267536, 5267537, 5267538, 5267539.